Jump to content

Recommended Posts

Hey guys, so the first time I ever noticed my POTS symptoms was about 8 years ago when I was a senior in college. The only thing I can think of that changed at that time was I smoked cigarettes all through the first 3 years (BAD I know), but tried to quit my senior year. It seems soon after or while I was trying to quit is when I noticed the anxiety, pounding heart, etc. They were very mild compared to now, but after seeing a couple of posts on here about people chewing nicotine gum it has me thinking. So what is it about nicotine that might make my POTS better? Should I try the gum?

Also, I am seeing a pattern start to form with the severity of my symptoms. It seems as long as I leave myself alone meaning not trying any new drugs, supplements, herbs, etc. My body seems to regulate itself a bit. For example, I had an acupressure massage on Wednesday and could hardly stand up on Thursday (yesterday). I was VERY weak, tachy, etc. Then last night I had a major anxiety attack or "surge" as I like to call them. I am so upset since less than two weeks ago I was up and atem everyday and running a few errands and now I'm back in bed trying to recover from this setback. Should I just quit trying and leave my body alone?

Thanks for your input,

Ashley

Link to post
Share on other sites

The nicotine can act as a vasoconstrictor and vasodilator. It can act as a stimulant and relaxant. It really depends on the delivery. I have found very interesting research on nicotine. I'll try to find some of the other articles I have looked at and post them. Here are a few articles. http://health.howstuffworks.com/wellness/drugs-alcohol/nicotine-health-benefits.htm http://www.wired.com/science/discoveries/news/2007/06/nicotine I do use nicotine and it gives me more energy. i have to eat beforehand b/c it does tend to make me a little sick to my stomach.

Link to post
Share on other sites
  • 7 months later...

I have been buying nicotine patches, cutting them into pieces with scissors, and slapping them on to get a little boost in energy and concentration.

Link to post
Share on other sites

Also, I am seeing a pattern start to form with the severity of my symptoms. It seems as long as I leave myself alone meaning not trying any new drugs, supplements, herbs, etc. My body seems to regulate itself a bit. For example, I had an acupressure massage on Wednesday and could hardly stand up on Thursday (yesterday). I was VERY weak, tachy, etc. Then last night I had a major anxiety attack or "surge" as I like to call them. I am so upset since less than two weeks ago I was up and atem everyday and running a few errands and now I'm back in bed trying to recover from this setback. Should I just quit trying and leave my body alone?

Thanks for your input,

Ashley

Hi Ashley, I just wanted to chime in and say I also see an Accupressurist for my stomach issues (which helps increadibly - more effective than any med incidentally), however, he sometimes lowers my heart rate too much and I feel quite dizzy afterwards, probably because he's also lowered my blood pressure. Lowering the HR when I first got sick was great and made me feel so much better as I had bad sinus tachycardia the whole time, but now my tachy isn't so bad it's sometimes really problematic.

I also saw a physio last year who was really helping me until he did something to my back. I had been having a few fantastic weeks up until that point and then bang, I went back to being very tachy. Took me weeks to recover.

I haven't given up on all the alternative treatments yet as they all seem to help, but at the same time I, like you, get a bit down hearted when they cause flare ups. I wouldn't give up just yet on accupressure unless it continues to trouble you week afer week and you are feeling no benefit.

Link to post
Share on other sites
Then last night I had a major anxiety attack or "surge" as I like to call them

They are quite different. One is caused by extreme parasympathetic withdrawal or epinephrine surges to redirect faulty blood flow, the other is caused by a panic attach.

Link to post
Share on other sites

Green,

I noticed that your RX says "Placebo". What does that mean?

It means that the medications I was originally prescribed to treat my autonomic problems were no more effective than placebos.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...